HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   Hives from Autoimmune attacking Thyroid Disease not Methimazole (https://www.healthboards.com/boards/thyroid-disorders/517837-hives-autoimmune-attacking-thyroid-disease-not-methimazole.html)

AugusLion 07-19-2007 05:38 PM

Hives from Autoimmune attacking Thyroid Disease not Methimazole
 
Hi,

I went to the allergist today. She said my Hives are from my bodies autoimmune attacking the thyroid, not the methimazole. She said my Thyroid antibodies are very high.

I don't understand this. I have never had hives or any sort of rash - ever! Then I take Methimazole and 2 weeks into taking it I break out with a rash, hives and itchy hands and feet. All of which seem from what I have read here, on the web and the info the pharmacy provided, are side effects of this medication.

Then I start on the PTU on Saturday after being off the methimazole for 5 days, but still breaking out in hives, rash and itchy hands and feet - and that has the same side effects - and I amtoldthis is not an allergy but my autoimmune system in attack mode.

Does anyone have any experience with this ??

I asked the Dr. if i get rid of my thyroid will the Hives stop - and she said not neccesarily.She couldn't not tell me when or if I would ever stop having them
Has anyone ever had hives from an autoimmune attack. Thank you :)

NikkiNak 07-20-2007 06:46 AM

Re: Hives from Autoimmune attacking Thyroid Disease not Methimazole
 
Hello-

I will try to explain this as it was explained to me.

When you begin taking an anti-thyroid med(usually a pretty good sized dose) it makes your thyroid stop producing thyroid hormones. Now you are left with all the "excess" hormone over time that was built up for your body to rid itself of. This takes a few months to stabilize.

I have never heard of hives coming from the anti-bodies. You can put the anti-bodies into "remisssion" by taking anti-thyroid meds because they have a calming soothing effect on the thyroid.

Nikki

Clarissa234 07-20-2007 07:26 AM

Re: Hives from Autoimmune attacking Thyroid Disease not Methimazole
 
AugusLion - search for hives on this board and you will find several people have suffered from them due to elevated antibodies.

NikkiNak 07-20-2007 11:38 AM

Re: Hives from Autoimmune attacking Thyroid Disease not Methimazole
 
Sorry-

Let me re-say what I was trying to get across. Your anti-bodies are indeed elevated but what I was trying to explain is why and what was happening because of the anti-bodies.

Nikki


All times are GMT -7. The time now is 09:36 PM.